Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 6, NWS Albuquerque, NM

February 7, 2014

NWS Albuquerque, NM issued this wind advisory at Feb 7, 2014, 2:55 PM MST. It took effect at Feb 8, 2014, 12:00 AM MST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2014, 2:55 PM MST (21:55 UTC)
In effect from
Feb 8, 2014, 12:00 AM MST
Expired
Feb 9, 2014, 5:00 AM MST
In force
29 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WWUS75 KABQ 072155
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MST FRI FEB 7 2014

...MOUNTAIN WAVES WILL CREATE GUSTY WINDS ALONG THE EAST SLOPES...

.STRONGER WESTERLY WINDS ALOFT MOVING OVER THE NORTHERN MOUNTAINS
WILL CREATE LOCALLY GUSTY WINDS TONIGHT THROUGH LATE SATURDAY. THE
MAIN FOCUS FOR STRONG WINDS WILL STRETCH FROM THE HIGH PEAKS AND
RIDGES OF THE SANGRE DE CRISTO MOUNTAINS ONTO THE EAST SLOPES...
INCLUDING THE AREA SOUTH ACROSS THE GLORIETA MESA AND CLINES
CORNERS. STRONG WIND GUSTS WILL BE PERIODIC IN NATURE...RATHER
THAN PERSISTING OVER A LONG DURATION. GUSTY WINDS WILL CREATE
AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES...ESPECIALLY
DOWNWIND OF LARGE FIELDS AND EXPOSED AREAS.

NMZ513>515-523-080700-
/O.NEW.KABQ.WI.Y.0006.140208T0700Z-140209T0700Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
255 PM MST FRI FEB 7 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MST SATURDAY NIGHT. 

* LOCATION...HIGH TERRAIN AND EAST SLOPES OF THE SANGRE DE CRISTO
  MOUNTAINS...INCLUDING THE GLORIETA MESA AND CLINES CORNERS.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...TONIGHT THROUGH LATE SATURDAY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG
  NORTH TO SOUTH ORIENTATED ROADWAYS. AREAS OF BLOWING SNOW WILL
  LOCALLY REDUCE VISIBILITIES...ESPECIALLY DOWNWIND OF LARGE
  FIELDS AND EXPOSED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

GUYER
5 follow-up statements
890 
WWUS75 KABQ 080501
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1001 PM MST FRI FEB 7 2014

...STRONG AND GUSTY WEST WINDS ALONG THE EAST SLOPES...

.STRONG WEST WINDS ALOFT OVER PORTIONS OF THE CENTRAL MOUNTAIN
CHAIN WILL CREATE LOCALLY GUSTY WINDS TONIGHT THROUGH LATE
SATURDAY OVER THE HIGH PEAKS AND RIDGES AS WELL AS THE EAST SLOPES
OF THE SANGRE DE CRISTO AND SANDIA AND MANZANO MOUNTAINS...INCLUDING
THE AREA FROM THE GLORIETA MESA TO CLINES CORNERS. STRONG WIND
GUSTS WILL BE PERIODIC IN NATURE...RATHER THAN PERSISTING OVER A
LONG DURATION. GUSTY WINDS MAY WILL CREATE AREAS OF BLOWING SNOW
AND REDUCED VISIBILITIES...ESPECIALLY DOWN WIND OF EXPOSED AREAS.

NMZ521-081200-
/O.EXA.KABQ.WI.Y.0006.140208T0700Z-140209T0700Z/
SANDIA/MANZANO MOUNTAINS-
1001 PM MST FRI FEB 7 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT. 

* LOCATION...HIGH TERRAIN AND EAST SLOPES OF THE SANDIA AND
  MANZANO MOUNTAINS.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...TONIGHT THROUGH LATE SATURDAY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL
  LOCALLY REDUCE VISIBILITIES...ESPECIALLY DOWNWIND OF EXPOSED
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ513>515-523-081200-
/O.CON.KABQ.WI.Y.0006.140208T0700Z-140209T0700Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
1001 PM MST FRI FEB 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SATURDAY
NIGHT...

* LOCATION...HIGH TERRAIN AND EAST SLOPES OF THE SANGRE DE 
  CRISTO MOUNTAINS...INCLUDING THE GLORIETA MESA AND CLINES 
  CORNERS. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...TONIGHT THROUGH LATE SATURDAY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL
  LOCALLY REDUCE VISIBILITIES...ESPECIALLY DOWNWIND OF EXPOSED
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
628 
WWUS75 KABQ 081032
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 AM MST SAT FEB 8 2014

...STRONG AND GUSTY WINDS OVER SOME HIGHER TERRAIN OF NORTHERN AND
CENTRAL NEW MEXICO...

.STRONG WEST NORTHWEST WINDS ALOFT WILL CONTINUE TO BUFFET THE
HIGHER TERRAIN OF NORTH CENTRAL AND CENTRAL NEW MEXICO TODAY AND
TONIGHT. OCCASIONAL GUSTS AS HIGH AS 50 TO 55 MPH CAN BE EXPECTED
AS WELL AS SOME AREAS OF BLOWING SNOW.

NMZ513>515-521-523-081900-
/O.EXT.KABQ.WI.Y.0006.000000T0000Z-140209T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-
332 AM MST SAT FEB 8 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SUNDAY...

* LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO
  MOUNTAINS...THE SANDIA AND MANZANO MOUNTAINS...AND THE CENTRAL
  HIGHLANDS INCLUDING THE CLINES CORNERS AREA.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...TODAY THROUGH TONIGHT.

* VISIBILITY...LOCALLY REDUCED TO 2 MILES IN AREAS OF BLOWING
  SNOW.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL
  LOCALLY REDUCE VISIBILITIES DOWNWIND OF SNOW COVERED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
649 
WWUS75 KABQ 081836
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1136 AM MST SAT FEB 8 2014

...STRONG AND GUSTY WINDS OVER PORTIONS OF NEW MEXICO...

.STRONG WEST NORTHWEST WINDS ALOFT WILL CONTINUE TO BUFFET THE AREA
FROM THE CENTRAL MOUNTAIN CHAIN EAST ALONG THE EAST SLOPES AND NEARBY
HIGHLANDS THROUGH TONIGHT. PERIODIC WIND GUSTS UP TO 55 MPH CAN BE
EXPECTED AS WELL AS SOME AREAS OF BLOWING SNOW. WINDS WILL TAPER
OFF BY SUNRISE SUNDAY.

NMZ513>515-521-523-090300-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-140209T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-
1136 AM MST SAT FEB 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

* LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO 
  MOUNTAINS...THE SANDIA AND MANZANO MOUNTAINS...AND THE CENTRAL 
  HIGHLANDS INCLUDING THE CLINES CORNERS AREA. 

* WINDS...WEST AND NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH TONIGHT.

* VISIBILITY...LOCALLY REDUCED TO 2 MILES IN AREAS OF BLOWING 
  SNOW. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG 
  NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL 
  LOCALLY REDUCE VISIBILITIES DOWNWIND OF SNOW COVERED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
857 
WWUS75 KABQ 090249
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
749 PM MST SAT FEB 8 2014

...STRONG AND GUSTY WINDS OVER PORTIONS OF NEW MEXICO...

.STRONG WEST NORTHWEST WINDS ALOFT WILL CONTINUE TO BUFFET THE
AREA FROM THE CENTRAL MOUNTAIN CHAIN EAST ALONG THE EAST SLOPES
AND NEARBY HIGHLANDS THROUGH TONIGHT. PERIODIC WIND GUSTS UP TO
55 MPH CAN BE EXPECTED AS WELL AS AREAS OF BLOWING SNOW. WINDS
WILL TAPER OFF BY SUNRISE SUNDAY.

NMZ513>515-521-523-091200-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-140209T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-
749 PM MST SAT FEB 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

* LOCATION...PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO 
  MOUNTAINS...THE SANDIA AND MANZANO MOUNTAINS...AND THE CENTRAL 
  HIGHLANDS INCLUDING THE CLINES CORNERS AREA. 

* WINDS...WEST AND NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH.

* TIMING...THROUGH TONIGHT.

* VISIBILITY...LOCALLY REDUCED TO 2 MILES IN AREAS OF BLOWING 
  SNOW. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG 
  NORTH TO SOUTH ORIENTED ROADWAYS. AREAS OF BLOWING SNOW WILL 
  LOCALLY REDUCE VISIBILITIES DOWNWIND OF SNOW COVERED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
002 
WWUS75 KABQ 091154
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 AM MST SUN FEB 9 2014

NMZ513>515-521-523-091300-
/O.EXP.KABQ.WI.Y.0006.000000T0000Z-140209T1200Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-
454 AM MST SUN FEB 9 2014

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

SOME GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF THE NORTHERN AND
CENTRAL MOUNTAINS AND HIGHLANDS...HOWEVER WIND SPEEDS ARE EXPECTED
TO CONTINUE DECREASING IN SPEED INTO THE AFTERNOON. THUS...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 7, 1:36 PM MST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 7, 1:36 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
136 PM MST FRI FEB 7 2014

.UPDATE...
TEMPS ARE GOING THROUGH THE ROOF ACROSS THE E CENTRAL AND NE
PLAINS AND TO A LESSER DEGREE IN AREAS IMMEDIATELY ADJACENT TO THE
WEST. READINGS AT 20Z AT CLAYTON AND TUCUMCARI ARE RUNNING 10 TO
15 DEGREES HIGHER THAN THE LATEST MET AND MAV MOS GUIDANCE NUMBERS
FOR 21Z. OBVIOUSLY THE EARLIER FCST HIGH TEMP BOOSTS IN THE LATE
MORN UPDATE WERE NOT NEARLY ENOUGH AND COULD NOT LET CURRENT READINGS
THAT MUCH ABOVE FCST HIGH GO WITHOUT YET ANOTHER QUICK UPDATE.
THUS AND SO.

43

&&

.PREV DISCUSSION...1041 AM MST FRI FEB 7 2014...
.AVIATION...
18Z TAF CYCLE
CONDITIONS WILL GRADUALLY IMPROVE FOR CENTRAL AND WESTERN NM THIS
AFTERNOON...WHILE THE EAST REMAIN GENERALLY CLEAR UNDER INCREASING
WESTERLY SURFACE WINDS. LCL GUSTS UP TO 30 KTS ARE POSSIBLE ALONG
THE EAST SLOPES AND HIGH PLAINS. MAIN AREAS IMPACTED NOW ARE THE
HIGH TERRAIN WHERE SNOW SHOWERS...FLURRIES...AND MT OBSCURATIONS
ARE OCCURRING. THIS WILL CONTINUE THRU TONIGHT AND TOMORROW FOR
MOST OF THE FAR NORTHERN HIGH TERRAIN WITH MOIST WESTERLY UPSLOPE
FLOW. BIG CHALLENGE TONIGHT WILL BE IF ANY FOG CAN DEVELOP WITH
LOW LEVEL MOISTURE IN PLACE OVER THE REGION. NOT INDICATED BY
GUIDANCE SO HAVE LEFT OUT FOR NOW. WILL HAVE BETTER IDEA WITH 00Z
ISSUANCE.

GUYER

&&

.PREV DISCUSSION...1032 AM MST FRI FEB 7 2014...
.UPDATE...
LOWERING POPS FOR NEARLY ALL OF THE AREA FOR REST OF THE
MORN...ALSO TO A LESSER DEGREE LOWERING POPS FOR THE AFTN IN MORE
AREAS THAN NOT. CANCELLING THE WINTER WX ADVISORY ALSO WITH THIS
LATE MORN UPDATE. LASTLY...DIMINISHING CLOUD COVER SLIGHTLY AND
RAISING SOME 1ST PERIOD AFTN HIGH TEMPS A FEW DEGREES PORTIONS IF
RIO GRANDE VALLEY EAST TO THE E CENTRAL AND NE PLAINS WITH
GREATEST RISE NEAR AND EAST OF LAS VEGAS.

43

&&

.PREV DISCUSSION...320 AM MST FRI FEB 7 2014...
.SYNOPSIS...
SNOW WILL COME TO AN END FOR ALL BUT THE NORTHERN MOUNTAINS
TODAY...WITH A WARMING TREND FORECAST GOING INTO THE WEEKEND.
ABOVE NORMAL TEMPERATURES WILL BE IN PLACE PRIOR TO THE NEXT
COLD FRONT AND UPPER LEVEL DISTURBANCE MONDAY AND TUESDAY. DRY
NORTHWEST FLOW TO PREVAIL THE REMAINDER OF NEXT WEEK WITH
TEMPERATURES TRENDING ABOVE NORMAL AREAWIDE.

&&

.DISCUSSION...
THE CURRENT ROUND OF SNOW IS UNIMPRESSIVE AT BEST...WITH MOST OF
THE JET ENERGY GOING SOUTH OF OUR FORECAST AREA AND MUCH OF THE
MOISTURE GETTING SPENT OVER ARIZONA. RADAR TRENDS ARE NOT
ENCOURAGING...SO DECREASED 1ST PERIOD QPF/SNOW AMOUNTS AND WILL
DROP THE ADVISORY FOR THE SANGRES...NORTHWEST HIGHLANDS AND
PLATEAU...WEST CENTRAL HIGHLANDS AND LOWER SAN FRANCISCO RIVER
VALLEY WHERE AMOUNTS AROUND 1 INCH ARE STILL POSSIBLE. SNOW WILL
CONTINUE THROUGH TODAY...FAVORING HIGHER WEST-FACING SLOPES AND
THE CONTINENTAL DIVIDE.

HIGHER WEST-FACING SLOPES OF THE NORTHERN MOUNTAINS WILL HAVE A
SHOT AT ACCUMULATING SNOW THROUGH THE WEEKEND AS WELL GIVEN
OROGRAPHIC FORCING WITH A RELATIVELY MOIST WNW FLOW ALOFT. STRONG
WINDS ASSOCIATED WITH THE WNW FLOW FORECAST ACROSS THE PEAKS OF
THE NORTHERN MOUNTAINS. SOME POTENTIAL EXISTS FOR MOUNTAIN WAVE
ACTIVITY FRIDAY NIGHT AND AGAIN SATURDAY NIGHT...WITH THE LEE SIDE
OF THE SANGRES BEING MOST SUSCEPTIBLE TO CRASHING WAVES. THAT
SAID...THE 00Z NAM12 KEEPS THE STRONGER WINDS ABOVE THE SURFACE.

THE OTHER WEATHER STORY HERE IS THE WARMING TREND...FORECAST TO
BEGIN TODAY. TEMPERATURES WILL TREND FROM BELOW NORMAL TO ABOVE
NORMAL BY SATURDAY INTO SUNDAY. TIMING OF A BACKDOOR COLD FRONT
PRESENTS SOME CHALLENGES FOR SUNDAY'S MAX TEMP FORECAST IN THE
NORTHEAST. THE COLD FRONT IS FORECAST TO PUSH SOUTHWEST DOWN THE
EASTERN PLAINS SUNDAY NIGHT AND HANG-UP ALONG THE HIGHLANDS...
BRINGING A RETURN OF BELOW NORMAL TEMPERATURES.

THE LAST IN THE PARADE OF UPPER LEVEL DISTURBANCES IS FORECAST TO
IMPACT THE AREA MONDAY INTO TUESDAY. THE 00Z GFS AND ECMWF
DISAGREED ON THE TIMING AND SOUTHERN EXTENT OF THE SHORTWAVE
TROUGH...WITH THE ECMWF FURTHER SOUTH AND MORE BULLISH WITH THE
QPF. SOME POTENTIAL EXISTS FOR ANOTHER ROUND OF SNOW ACROSS MUCH
OF THE NORTHERN AND CENTRAL NEW MEXICO...BUT OUR FORECAST
HIGHLIGHTS THE NORTHERN MOUNTAINS...EAST SLOPES OF THE CENTRAL
MOUNTAINS AND EASTERN PLAINS AS HAVING THE BEST SHOT FOR NOW.
BEYOND TUESDAY...DRY NW FLOW WITH TEMPERATURES TRENDING TO ABOVE
NORMAL BY THE END OF THE WORK WEEK.

11

&&

.FIRE WEATHER...
WEAK STORM SYSTEM WILL CONTINUE TO SLIDE EAST THROUGH NM TODAY.
LIGHT SNOW ACCUMULATIONS ARE EXPECTED IN THE WESTERN AND NORTHERN
MOUNTAINS THROUGH THE DAY. OTHERWISE...PARTLY TO MOSTLY CLOUDY SKY
ALONG WITH A FEW FLURRIES AND TEMPERATURES A FEW DEGREES BELOW
SEASONAL AVERAGES WILL BE THE RULE TODAY. A WARMING TREND WILL GET
UNDERWAY SATURDAY...CONTINUING INTO SUNDAY. STRONG WEST TO NORTHWEST
WINDS ARE EXPECTED FROM TONIGHT THROUGH SATURDAY NIGHT FROM THE
PEAKS OF THE SANGRE DE CRISTO MOUNTAINS EAST OUT ONTO THE NORTHEAST
HIGHLANDS AS THE FLOW ALOFT TRANSITIONS TO MORE NORTHWESTERLY. BEST
CHANCES FOR STRONG TO VERY STRONG WIND GUSTS OVER THE PEAKS AND EAST
SLOPES OF THE SANGRES APPEARS TO BE SATURDAY NIGHT. STABLE LAYER
NEAR CREST LEVEL MAY ALLOW FOR SOME OF THE STRONG WINDS TO SURFACE
FROM NEAR LAS VEGAS NORTH TO RATON.

GOOD TO VERY GOOD VENTILATION RATES WILL BE THE RULE TODAY AS
TEMPERATURES WARM SOMEWHAT AND WINDS AT MOUNTAIN TOP LEVEL REMAIN
MODERATE. VENTILATION RATES TAKE A DIVE SATURDAY AS WARMER AIR ALOFT
PUTS A LID ON MIXING HEIGHTS. SOME VENTILATION RATE IMPROVEMENT INTO
THE FAIR TO GOOD RANGE IS EXPECTED SUNDAY AS SURFACE TEMPERATURES
CONTINUE TO WARM.

GFS AND ECMWF ARE NOW AT ODDS WITH REGARD TO THE NEXT SHORT-WAVE
TROUGH EXPECTED TO MOVE THROUGH NORTHERN NM EARLY NEXT WEEK. GFS
FLATTER AND FASTER WITH THE WAVE WHILE THE ECMWF IS DEEPER AND
SIGNIFICANTLY SLOWER. AT ANY RATE...AS WINDS INCREASE AND
TEMPERATURES REMAIN ABOVE AVERAGE MONDAY WITH THE APPROACH OF THE
TROUGH...VENTILATION RATES INCREASE INTO THE GOOD TO EXCELLENT
RANGE. MODEL REMAIN IN VERY GOOD AGREEMENT THAT A DRY NORTHWEST FLOW
ALOFT WILL DEVELOP OVER THE REGION FOR MID WEEK INTO LATE IN THE
WEEK. WARMER TEMPERATURES ALOFT AND MODERATE WEST TO NORTHWEST
TRANSPORT WINDS WILL KEEP VENT RATES IN CHECK...LIKELY IN THE FAIR
TO GOOD RANGE FOR THE LATTER HALF OF NEXT WEEK.

33

&&

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Feb 7, 5:14 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 AM MST FRI FEB 7 2014

NMZ501>540-081300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
514 AM MST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORIES ARE IN EFFECT TODAY FOR THE WESTERN AND
NORTHERN HIGHER TERRAIN...WITH THE GREATEST SNOWFALL AMOUNTS
EXPECTED OVER THE PEAKS AND ALONG THE CONTINENTAL DIVIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL IMPACT MUCH OF
NORTHERN AND EASTERN NEW MEXICO LATE MONDAY THROUGH TUESDAY WITH
SNOW. ACCUMULATING SNOW IS LIKELY ACROSS THE NORTHERN MOUNTAINS
AND AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

11

In the hours before

Local storm report, Feb 7, 9:37 AM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
937 AM MST FRI FEB 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             CHAMA                   36.89N 106.58W
02/07/2014  M2.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0733 AM     SNOW             5 E EL MORRO            35.05N 108.24W
02/07/2014  M2.0 INCH        CIBOLA             NM   TRAINED SPOTTER

0800 AM     SNOW             2 ENE GALLUP            35.53N 108.70W
02/07/2014  M1.5 INCH        MCKINLEY           NM   CO-OP OBSERVER

0915 AM     SNOW             8 NNW GALLUP            35.63N 108.79W
02/07/2014  M1.8 INCH        MCKINLEY           NM   COCORAHS

&&

EVENT NUMBER ABQ1400370
EVENT NUMBER ABQ1400371
EVENT NUMBER ABQ1400372
EVENT NUMBER ABQ1400373

JF
Local storm report, Feb 7, 12:09 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1209 PM MST FRI FEB 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 WSW EL MORRO          35.04N 108.35W
02/07/2014  M1.7 INCH        CIBOLA             NM   CO-OP OBSERVER

1000 AM     SNOW             THOREAU                 35.40N 108.22W
02/07/2014  E1.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

1000 AM     SNOW             13 SSW PUEBLO PINTADO   35.81N 107.76W
02/07/2014  E1.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

1100 AM     SNOW             4 W GALLINA             36.24N 106.93W
02/07/2014  M1.5 INCH        RIO ARRIBA         NM   TRAINED SPOTTER

1147 AM     SNOW             11 N JEMEZ SPRINGS      35.93N 106.71W
02/07/2014  M3.0 INCH        SANDOVAL           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1400374
EVENT NUMBER ABQ1400375
EVENT NUMBER ABQ1400376
EVENT NUMBER ABQ1400377
EVENT NUMBER ABQ1400378

GUYER
Local storm report, Feb 7, 12:10 PM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1210 PM MST FRI FEB 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             7 ESE CUBA              36.00N 106.83W
02/07/2014  E1.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            SENORITA DIVIDE SNOTEL.

0400 AM     SNOW             9 E CUBA                36.02N 106.80W
02/07/2014  E1.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            VACAS LOCAS SNOTEL.

0450 AM     SNOW             3 NW TRES RITOS         36.16N 105.55W
02/07/2014  E1.0 INCH        TAOS               NM   PUBLIC

            SIPAPU SKI AREA.

0500 AM     SNOW             5 SSW TOADLENA          36.17N 108.93W
02/07/2014  E3.0 INCH        SAN JUAN           NM   OTHER FEDERAL

            NAVAJO WHISKEY CREEK SNOTEL.

0600 AM     SNOW             8 SSW RED RIVER         36.59N 105.45W
02/07/2014  E3.0 INCH        TAOS               NM   PUBLIC

            TAOS SKI AREA.

0630 AM     SNOW             6 WSW BONITO LAKE       33.40N 105.80W
02/07/2014  E1.0 INCH        LINCOLN            NM   PUBLIC

            SKI APACHE.

0700 AM     SNOW             CHAMA                   36.89N 106.58W
02/07/2014  M2.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0733 AM     SNOW             5 E EL MORRO            35.05N 108.24W
02/07/2014  M2.0 INCH        CIBOLA             NM   TRAINED SPOTTER

0800 AM     SNOW             2 ENE GALLUP            35.53N 108.70W
02/07/2014  M1.5 INCH        MCKINLEY           NM   CO-OP OBSERVER

0900 AM     SNOW             2 WSW EL MORRO          35.04N 108.35W
02/07/2014  M1.7 INCH        CIBOLA             NM   CO-OP OBSERVER

0915 AM     SNOW             8 NNW GALLUP            35.63N 108.79W
02/07/2014  M1.8 INCH        MCKINLEY           NM   COCORAHS

1000 AM     SNOW             THOREAU                 35.40N 108.22W
02/07/2014  E1.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

1000 AM     SNOW             13 SSW PUEBLO PINTADO   35.81N 107.76W
02/07/2014  E1.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

1100 AM     SNOW             4 W GALLINA             36.24N 106.93W
02/07/2014  M1.5 INCH        RIO ARRIBA         NM   TRAINED SPOTTER

1147 AM     SNOW             11 N JEMEZ SPRINGS      35.93N 106.71W
02/07/2014  M3.0 INCH        SANDOVAL           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1400364 ABQ1400365 ABQ1400366 ABQ1400367 ABQ1400368
ABQ1400369 ABQ1400370 ABQ1400371 ABQ1400372 ABQ1400374 ABQ1400373
ABQ1400375 ABQ1400376 ABQ1400377 ABQ1400378

GUYER
Local storm report, Feb 7, 1:00 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
100 PM MST FRI FEB 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HIGH SUST WINDS  4 NNE DURAN             34.52N 105.36W
02/07/2014  M40 MPH          TORRANCE           NM   MESONET

&&

EVENT NUMBER ABQ1400379

CML

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.